Doctor insights on:
What Is The Difference Between Zyrtec And Xyzal
Not much: Zyrtec is a mixture of two mirror image drugs, levo and dextrocetirizine. Xyzal is a pure levocetirizine. Only the levo form is an active antihistamine. The dextro form is inactive but has no known side effects. The difference is cost, insurance coverage, and patient prejudice or preference. ...Read more
Close: Xyzal (levocetirizine) (levo-cetirizine) is the r-isomer, of zyrtec (cetirizine). Medications are usually a combination of r + s (called racemic). Typically only the r side contributes to the clinically meaningful action of the drug. So, the companies have been able to separate the active r side from the inactive s- side. This means it may be as or more effective at half the dose. ...Read more
VitC 2000mg. Calcium 220 mg. Oysco 1000/500D.Biotin 6000mcg. VitA10, 000.Plaqunil. Zyrtec. Singular. Xyzal. Gabapntin. Safe?
Hard to say: You are on two medications (Plaquinil and Gabapentin) which can be associated with side effects and thus the question whether is safe or not depends on the perspective related to risk/benefit ratio. However there is no evidence that vit A or even vit C supplements are beneficial and thus I would consider stopping these two. ...Read more
I usually take 2 xyzal/day but can't get it refilled anymore. Also, my allergies have started breaking through on it. Should I take two zyrtec (cetirizine)?
Dosing: Only take the recommended dose of medications until you discuss medications with your dr. Best wishes. ...Read more
Was on flonase (4.5yr), zyrtec (6yr), and benadryl (1). The zyrtec stopped working/On xyzal now. Why has zyrtec stopped working? Will the break help?
Is it OK to take 180 mg Allegra in AM and 10m Zyrtec AND Xyzal (levocetirizine) at dinner? Allergist said to take TWO Allegra, but I'm worried it's too much
Mixing antihistamine: Generally, it's best to follow one's doctor's instructions. If not wanting to take Allegra twice a day, and wanting to add a different antihistamine such as Zyrtec or Xyzal (levocetirizine), (levocetirizine) it is probably enough to take Zyrtec or Xyzal (levocetirizine) (one of them instead of both of them). Zyrtec and Xyzal (levocetirizine) are very similar. The makers of Xyzal (levocetirizine) say it is more effective than Zyrtec, but they are similar drugs. ...Read more
Allergic rhinitis and sinusitis. Went from loratadine claratin To Zyrtec To finally Xyzal (levocetirizine). The first 2 meds didn't help much. Is Xyzal (levocetirizine) more effective?
Allergy treatment: Basically, claritin, loratidine, zyrtec, allegra and xyzal (levocetirizine) are all 2nd generation antihistamines. If your symptoms are not controlled on these, you may need to be given intranasal steroids like flonase, nasonex or other treatments like singular, and also trying regular nasal saline. If still no improvement, time to see the allergist. ...Read more
Can Flonase be used 2x a day once am & once pm for nasal drip/allergies? If so, for how long can I continue this? Also on Xyzal, (levocetirizine) Zyrtec, & Singulair.
See below.: Flonase is usually taken once per day, unless your doctor prescribing it has told you otherwise. Also, both Xyzal (levocetirizine) and Zyrtec are long-acting antihistamines, also usually taken only once per day. You should discuss all of your medications with your doctor and they can advise you of the best way to take your allergy medications. ...Read more
Yes: Similarity: in the 2nd generation antihistamine class of drugs. Zyrtec and Claritin (loratadine) are safe in pregnancy. Both can cause dryness and urinary symptoms as a sideffect differences: Claritin (loratadine) does not usually cause drowsiness. Zyrtec typically can. The time it takes to be effective vary as well. As far as effectiveness: depends on person. Zyrtec in some studies have been shown to be faster acting. ...Read more
Decongestants: Most allergy medicines contain antihistamines, decongestants or a combination of the two. Antihistamines help runny, watery or itchy nose or eyes. Decongestants help congestion and stuffiness. Allegra, claritine and zyrtec are pure antihistamines. Allegra d, Claritin (loratadine) d and zyrtec d contain pseudo Ephedrine (sudafed).). 'd' stands for decongestant. At night it can keep you awake. ...Read more
Different molecules: Zyrtec (cetirizine) is an antihistamine called ceterizine and Allegra is fexofenadine. They both block histamine type 1 receptors on cells and diminish the allergic reaction. Overall, they have the same effect for people, but some people prefer one more than the other based on their personal responses to the rx. ...Read more
I understand xyzal (levocetirizine) and dallergy are both antihistamines, but what is the difference between the two?
Side effects: Dallergy (http://www. Drugs. Com/cdi/dallergy. Html) is a brand name product composed of 2 different drugs, one of which is a 1st generation antihistamine, which can make you sleepy among other side effects, plus a decongestant, which can raise your blood pressure. Xyzal (http://www. Drugs. Com/xyzal. Html) is a brand name for levocetirizine which is a left mirror image of zyrtec which contains l&r. ...Read more
Benadryl, (diphenhydramine) polaramine, chlortrimeton etc., are old time antihistamines used for runny nose, sneezing, itching, and other allergies. They are very effective but can cause drowsiness and should be avoided in day time. Carefully read all the side effects.
Zyrtec, Claritin & Allegra are newer antihistamines, with lot less drowsiness or other side effects. They work fairly well for most people. ...Read more
Whichever works: For you would be the best to use, although it treats only one aspect of the disease, nasal itching and runny nose, won't affect congestion, also during an allergy season you need to take it on regular, not on as needed basis, in the end if you are not controlled you need to see an allergist ...Read more
None really: Possibly less sedation, otherwise no advantages.Get a more detailed answer ›
I took Zyrtec last night to help w/itch &redness of poison ivy, but haven't seen much difference. Should I have by now or does it usually take longer?
Best over-counter allergy medicine for dog/cat allergies. I don't know what the difference is between zyrtec, (cetirizine) clariton or alegra d. Thanks!
Best allergy med: Hello, all the medications you mentioned are otc antihistamines. Each one works in allergy and some people prefer one over the other. The Allegra (fexofenadine) d that you referred to has an added decongestant that may be helpful. Review these medications with your doctor or pharmacist to see which is best for you. ...Read more
What is the difference, if any, between zyrtec, claritin, (loratadine) or allegra in their effectiveness for springtime allergies?
Same: Each of the medicines work for some people; others for other people. No one medicine works for everyone all of the time. Sometimes you have to try different ones to see which one works best for you. ...Read more
Not recommended.: Claritin (loratadine) and zyrtec have similar action and taking them together will result in duplication and additives side effects (headache, drowsiness, dry mouth, fatigue).It is best to avoid taking both medications together except under the care of a physician. If neither Claritin (loratadine) d nor zyrtec d is helpful, then see your physician for evaluation and care. ...Read more
Not a great idea: There is likely no added benefit of taking these two medications together. The real question is what kind of symptoms are you attempting to treat. There are other medication that can treat nasal symptoms that are better than antihistamines with decongestant including intranasal steroid sprays. See an Allergist if you would like more guidance on what combination of meds can improve your symptoms. ...Read more
Zyrtec-D When is the best time I took at at 11 am yesterday went to bed at 10 but had me up all night?
Try with: Breakfast. Should be out if your system but bedtime ...Read more
I took a Zyrtec (cetirizine) at 6:30 a.m, and later at maybe 5:30 p.m. I took a plan b. Will it be effective?
Yes: No significant interaction between both drugs, be cautious though when taking multiple drugs ...Read more
I took a Zyrtec (cetirizine) at 6:30 this morning. And later today at 6:54 to be exact I took plan B. Will it still wrk?
No problem: Yes, you can.Get a more detailed answer ›
Possible, but: Zyrtec (cetirizine), is an antihistamine. Mucinex d (guaifenesin and Pseudoephedrine 120mg) is a combination of a medication to loosen secretions and a decongestant. The latter can raise blood pressure, make you jittery, "hyper" and cause heartburn and constipation. If you have high blood pressure, thyroid problem or diabetes, yo should not take it. Don't take it regularly under any circumstances. ...Read more
Allergic rhinnitis: Zyrtec is antihistamine which helps decrease your immune response to allergens, Mucinex (guaifenesin) thins mucus and d (the decongestant) reduces swelling in nasal passages. These products should work synergistically to help with allergy symptoms. Saline nasal spray or gentile nasal irrigation may also help. Talk to primary care provider if you would like to learn more treatment options ...Read more
No: Zyrtec (cetirizine) d contains an antihistamine (zyrtec) which helps itching, sneezing and drippy nose and a decongestant (sudafed) which helps stuffiness. Zyrtec (cetirizine) can cause drowsiness in some people. Sudafed can cause stimulation side effects like tremor, nervousness, insomnia, increased pulse rate and increased blood pressure. Zyrtec (cetirizine) d should be used with caution in people with heart disease. ...Read more
- Talk to a doctor online
- What is the difference between xyzal and talion?
- Difference between zyrtec and zyrtec d
- Xyzal vs zyrtec
- Xyzal 5 mg vs zyrtec
- What is difference between tinea?
- What difference is there between nasonex?
- What are allegra and xyzal used for?
- What is the difference between xyzal and talion od?